MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SMPLCTY TECNIS; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SMPLCTY TECNIS; INTRAOCULAR LENS
Model Number DCB00
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when intraocular lens (iol) was implanted into the eye and while doctor was adjusting and positioning the haptic, the haptic broke.Iol was removed and replaced.Surgery completed successfully.No further information available.
 
Additional Manufacturer Narrative
Section a2, a4 and a5: unknown/ not provided.Patient information cannot be provided due to personal data privacy legislation/policy.Section d4: model number: unknown, information not provided.Section d4: catalog number : a complete catalog # is unknown, as the serial number was not provided.Section d4: serial number: unknown, information not provided.Section d4: expiration date: unknown, as the serial number was not provided.Section d4: udi number: a complete udi number is unknown, as the serial number was not provided.Section d6a: implant date: not applicable, as lens was removed/replaced in the initial surgery.Section d6b: explant date: not applicable, as lens was removed/replaced in the initial surgery.Section e1: email address: unknown/not provided.Section e1: initial reporter telephone number: (b)(6).Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
On 08 jan 2026, additional info was received.The suspect product iol is dcb00 and serial is (b)(6).The following fields were updated based on the new info: d4: model number, catalog number, serial number, expiration date, primary unique device identification (udi) number.D9: device available for evaluation? returned to manufacturer, date returned to manufacturer.H4: manufacturing date.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Date returned to manufacturer: 15 jan 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection revealed no issues with the cartridge, lens module, or plunger rod.Ovd was observed inside the cartridge.The lens was inspected and observed to be coated in viscoelastic residue and have a detached haptic.A blue material was observed to be tied around the remaining haptic.No further issues were identified.The complaint issue "haptic damaged" was not identified during product evaluation.The observed "haptic detached" is similar to the reported complaint issue.However, based on the complaint investigation results the complaint issue could not be confirmed to be related to the manufacturing or design process.Manufacturing record evaluation: based on the manufacturing records review, and historical complaint review, there is no indication of a product malfunction or product quality deficiency.The manufacturing records review for this production order (po) shows that the units were released within specification.No nc/er was found as part of this manufacturing records review.For complaint history review, a search of complaints related to this production order (po) was performed in the system.The search revealed that no other complaints were received for this po.No nonconformity report, documentation or labeling changes, and escalations are required.Conclusion: as a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SMPLCTY TECNIS
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key23751111
Report Number3012236936-2025-000326
Device Sequence Number17608663
Product Code HQL
UDI-Device Identifier05050474636248
UDI-Public(01)05050474636248(17)270618
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDCB00
Device Catalogue NumberDCB0000280-12
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/11/2025
Supplement Date Received by Manufacturer01/08/2026
03/19/2026
Initial Report FDA Received Date12/08/2025
Supplement Report FDA Received Date02/06/2026
04/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/18/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age64 YR
Patient SexFemale